Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 153, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 13, 2004, 3:46 PM EDT for Duval County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2004, 3:46 PM EDT (19:46 UTC)
- Expired
- Jul 13, 2004, 4:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Duval County, FL
The radar
The Jacksonville radar (KJAX), 17 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.8 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2127 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:10 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 13, 2:10 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 210 PM EDT TUE JUL 13 2004 ...TEMPORARILY HOTTER AND DRIER ACROSS SE GA AND EXTREME N FL WED... .SHORT TERM...AT THE UPPER LEVELS...COL SITUATED RIGHT OVER THE CWA (COUNTY WARNING AREA) WITH HUGE ANTICYCLONE OVER THE W 1/2 OF THE COUNTRY. E COAST TROF CONTINUES TO SLOWLY DIG...AND MODELS CONTINUE TO INDICATE THIS WILL BE A SEMI-PERMANENT FEATURE OVER THE NEXT WEEK OR MORE. AT THE SFC...EXPRESSION OF UPPER TROF IS SFC TROF WHICH EXTENDS ACROSS CENTRAL GA. SHEAR AXIS ACROSS NE FL CONTINUES TO PRODUCE CONVECTION ACROSS NE FL. STRONG TSTMS ONGOING OVER THE BIG BEND AREA AND EXTREME S CWA. THIS EVENING...EXPECT TSTMS TO CONTINUE SPREADING ACROSS MAINLY NE FL...WITH POSSIBLE LATE ENHANCEMENT ALONG E COAST WITH SEABREEZE (WHICH SHOULDNT MAKE IT ANY FARTHER E THAN I-95). WED...ONE DAY HEAT WAVE ACROSS MAINLY SE GA WITH A FEW TEMPS APPROACHING THE CENTURY MARK AS NOSE OF UPPER HIGH BRIEFLY BUILDS TOWARD AREA. POPS WILL REACH A LOW POINT WED AS WELL...WITH BEST CHANCES OVER EXTREME S ZONES...ALTHO LATE CHANCE POPS WITH SOME SHORTWAVE ENERGY OVER EXTREME N. THU...TEMPS A DEG OR TWO LOWER THAN WED...BUT STILL A BIT ABOVE NORMAL. .LONG TERM...GENERAL TROFFING CONTINUES OVER E SEABOARD. DRY AIR ALOFT WILL CONTINUE TO POKE INTO NW ZONES...BUT PERIODIC BURSTS OF SHORTWAVE ENERGY WILL KEEP THREAT OF POPS ALIVE IN THESE AREAS AS WELL. SOME STORMS COULD BE STRONG ASSOCIATED WITH THESE SHORTWAVES... BUT TIMING WILL BE DIFFICULT. && .MARINE...AS UPPER TROUGH DEEPENS OVER THE EASTERN U.S. THROUGH THE NEXT FEW DAYS...SURFACE PRESSURE GRADIENT WILL INCREASE ALLOWING FOR A MORE SIGNIFICANT DIURNAL SURGE ON THE COASTAL WATERS. EXPECT A SOLID 15 KNOTS OFFSHORE TONIGHT WITH WINDS POSSIBLY REACHING SCEC CONDITIONS WEDNESDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 97 76 95 / 20 20 20 40 SSI 76 93 78 90 / 30 20 20 40 JAX 74 94 74 93 / 50 20 20 40 SGJ 76 91 76 90 / 40 20 20 30 GNV 72 92 74 92 / 40 30 20 40 OCF 72 91 73 92 / 40 40 20 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && CARROLL/CAMP
Hazardous weather outlook, Jul 13, 12:15 PM EDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1215 PM EDT TUE JUL 13 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-141000- ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL- BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA- COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL- GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA- JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL- SUWANNEE FL-UNION FL-WARE GA-WAYNE GA- 1215 PM EDT TUE JUL 13 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SCATTERED STRONG THUNDERSTORMS THIS AFTERNOON... AIDED BY A WEAK UPPER LEVEL DISTURBANCE...SHOWER AND THUNDERSTORM ACTIVITY WILL EXPAND IN COVERAGE THIS AFTERNOON WITH AN INCREASE IN STORM INTENSITY EXPECTED AS WELL. GREATEST COVERAGE OF STORMS WILL BE ACROSS NORTH FLORIDA. SCATTERED STRONG STORMS WILL BE CAPABLE OF PRODUCING WINDS TO 45 MPH...ALONG WITH SMALL HAIL AND MINOR LOCALIZED FLOODING. ISOLATED SEVERE STORMS WILL ALSO BE POSSIBLE... MAINLY ALONG BOUNDARY INTERACTIONS. CONVECTION MAY FOCUS EAST OF INTERSTATE 95 LATE THIS AFTERNOON OR THIS EVENING AS A LATE SEABREEZE FORMS ALONG THE IMMEDIATE COAST. A SECOND UPPER LEVEL SYSTEM WILL MOVE INTO SOUTHEAST GEORGIA BY EARLY EVENING WITH A NEW LINE OF SHOWERS AND THUNDERSTORMS PERSISTING INTO THE LATE EVENING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE EACH DAY THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. DEESE/CARROLL
In the hours before
Special weather statement, Jul 13, 2:22 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 222 PM EDT TUE JUL 13 2004 FLZ035-036-131915- ALACHUA FL-GILCHRIST FL- 222 PM EDT TUE JUL 13 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN ALACHUA AND GILCHRIST COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 315 PM EDT... AT 222 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 9 MILES SOUTHWEST OF HIGH SPRINGS...OR ABOUT 10 MILES EAST OF BELL...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HIGH SPRINGS...ALACHUA...LA CROSSE AND GAINESVILLE THROUGH 315 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
Special weather statement, Jul 13, 2:25 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 225 PM EDT TUE JUL 13 2004 FLZ030-131930- UNION FL- 225 PM EDT TUE JUL 13 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR UNION COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 330 PM EDT... AT 225 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 9 MILES WEST OF DUKES...OR ABOUT 9 MILES WEST OF WORTHINGTON SPRINGS...MOVING NORTHEAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DUKES THROUGH 330 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
Special weather statement, Jul 13, 2:48 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 248 PM EDT TUE JUL 13 2004 FLZ031-032-131945- BRADFORD FL-CLAY FL- 248 PM EDT TUE JUL 13 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRADFORD AND CLAY COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 345 PM EDT... AT 248 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER LAWTEY...OR ABOUT 10 MILES EAST OF RAIFORD...MOVING EAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND LAWTEY...KINGSLEY AND MIDDLEBURG THROUGH 345 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
Special weather statement, Jul 13, 3:08 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 308 PM EDT TUE JUL 13 2004 FLZ025-132015- DUVAL FL- 308 PM EDT TUE JUL 13 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 415 PM EDT... AT 308 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES SOUTH OF JACKSONVILLE HEIGHTS...OR ABOUT 6 MILES WEST OF ORANGE PARK...MOVING EAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND JACKSONVILLE HEIGHTS...ORTEGA...UNF...TALLYRAND...SAN MARCO...RIVERSIDE...DOWNTOWN JACKSONVILLE AND ARLINGTON THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
Special weather statement, Jul 13, 3:10 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 310 PM EDT TUE JUL 13 2004 FLZ023-132000- BAKER FL- 310 PM EDT TUE JUL 13 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BAKER COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 400 PM EDT... AT 310 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CENTERED 4 MILES WEST OF SANDERSON...OR ABOUT 15 MILES NORTHWEST OF RAIFORD...MOVING EAST AT 5 MPH. THIS WILL ALSO AFFECT AREAS AROUND SANDERSON...MACCLENNY AND GLEN ST. MARY THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
Special weather statement, Jul 13, 3:40 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 340 PM EDT TUE JUL 13 2004 FLZ030-132015- UNION FL- 340 PM EDT TUE JUL 13 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR UNION COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 415 PM EDT... AT 340 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER ELLERBEE...OR ABOUT 4 MILES NORTHEAST OF RAIFORD...MOVING EAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ELLERBEE THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:41 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 49 min |
| Jul 13, 3:05 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 40 min |
| Jul 13, 3:27 PM EDT | Severe Thunderstorm Warning | JAX | Baker | 48 min |
| Jul 13, 4:11 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Jul 13, 4:13 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 32 min |
| Jul 13, 4:33 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 42 min |
| Jul 13, 4:37 PM EDT | Special Marine Warning | JAX | 113 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.